PDA

View Full Version : Amytriptyline startup



Kitty Cat
25-11-19, 21:34
Hi
Been on 200mg Trazodone for 2 years for anxiety over IBS issues. As it was no longer helping, GP suggested amytriptyline at a low dose for the IBS symptoms. Traz did nothing for the IBS btw
As amytriptyline, is in same class, as Traz, was not allowed to take both, so Gp tapered me off quickly, over 2 weeks and started on Amytriptyline at 10mg. Apart from a rocky 1st week, I've been doing fine. (Until today, that is).
Minimal anxiety and IBS greatly improved.
However this morning (Day 12 of 10mg).
Woke up with all usual anxiety symptoms. Feeling of dread, not able to go out, physical feelings, shaky, racing heart. negative thoughts etc. I thought I was doing so well, wondered why this should happen after almost two weeks of amytrip. Gp has said I can double the dose, if I feel I need to without seeing her.
Not sure what to now. Whether to increase the dose, I almost feel I need to, or to wait it out a bit more and see if this is a blip.
I really want be on the lowest dose I can get away with.
Sorry for the long post.

panic_down_under
25-11-19, 23:29
Hi
Been on 200mg Trazodone for 2 years for anxiety over IBS issues. As it was no longer helping, GP suggested amytriptyline at a low dose for the IBS symptoms. Traz did nothing for the IBS btw
As amytriptyline, is in same class, as Traz, was not allowed to take both, so Gp tapered me off quickly, over 2 weeks and started on Amytriptyline at 10mg.

There is no reason why you couldn't take a small dose of amitriptyline with trazodone. Trazodone has only minor impact on serotonin reuptake (which is probably why it did nothing for the IBS) and none on noradrenaline/norepinephrine, the two pathways principally affected by TCAs like amitriptyline.


Apart from a rocky 1st week, I've been doing fine. (Until today, that is).
Minimal anxiety and IBS greatly improved.
However this morning (Day 12 of 10mg).
Woke up with all usual anxiety symptoms. Feeling of dread, not able to go out, physical feelings, shaky, racing heart. negative thoughts etc. I thought I was doing so well, wondered why this should happen after almost two weeks of amytrip. Gp has said I can double the dose, if I feel I need to without seeing her.

I'm not surprised anxiety is rearing its ugly head as 75mg is the minimum recommended dose for anxiety and depression with most taking 100-150mg. The other issue is that it can take up to 12 weeks for antidepressants (ADs) to fully kick-in. An initial increase in anxiety is also common when taking serotonergic ADs.


Not sure what to now. Whether to increase the dose, I almost feel I need to, or to wait it out a bit more and see if this is a blip.
I really want be on the lowest dose I can get away with.

I think you need to get a second opinion.

Kitty Cat
27-11-19, 13:44
Thank you so much panic down under. I was thinking this myself. Not much faith in GP at the moment. But sure where to get another opinion in from though. I feel amytrip is the drug for me, As had success with other TCA in the past